SID.ir New Version

Paper Information

Journal:   IRANIAN JOURNAL OF CHILD NEUROLOGY (IJCN)   FALL 2013 , Volume 7 , Number 4; Page(s) 32 To 34.
 
Paper: 

Accidental Children Poisoning With Methadone: An Iranian Pediatric Sectional Study

 
 
Author(s):  Jabbehdari Sayena, Farnaghi Fariba, Seyed Fakhreddin Shariatmadari, Jafari Narjes*, Fereshteh Mehregan Fatemeh, Karimzadeh Parvaneh
 
* MOFID CHILDREN’S HOSPITAL, SHARIATI AVE, TEHRAN, IRAN
 
Abstract: 
Objective toxic poisoning with methadone is common in children in Iran. Our study was carried out due to the changing pattern of methadone poisoning in recent years and increasing methadone toxicity.Materials&Methods In this descriptive-sectional study, all of the methadone poisoned children younger than 12 years who were admitted to the Loghman Hakim Hospital in 2012, were assessed. Clinical symptoms and signs, para-clinical findings, and treatment were evaluated.Results In this study, 16 boys and 15 girls who had been poisoned by methadone were enrolled. The mean age of patients was 55 months. All patients had been poisoned randomly or due to parent’s mistakes. The mean time of symptoms onset after methadone consumption was 1 hour and 30 Min, indicating a relatively long time after onset of symptoms.Clinical findings were drowsiness (75%), miotic pupil (68 %), vomiting (61%), rapid shallow breathing (57%) and apnea (40%). In paraclinical tests, respiratory acidosis (69%) and leukocytosis (55.2%) were seen. The most important finding was increase in distance of QT in ECG (23.8%). The mean time of treatment with naloxone infusion was 51 hours. Three percent of patients had a return of symptoms after discontinuation of methadone. In patients with apnea, a longer course of treatment was required, and this difference was significant. Also, 17% of patients with apnea had aspiration pneumonia, which was statistically significant.Conclusion We suggest long time treatment with naloxone and considering the probability of return of symptoms after discontinuation of methadone.
 
Keyword(s): CHILDREN, OPIUM, METHADONE, POISONING SAYENA
 
 
International related papers: 
 
Most related Highly related Moderately related Least related
 
References: 
  • Not Registered.
  •  
  •  
 
Citations: 
 
+ Click to Cite.
APA: Copy

JABBEHDARI, S., & FARNAGHI, F., & SEYED FAKHREDDIN, S., & JAFARI, N., & FERESHTEH MEHREGAN, F., & KARIMZADEH, P. (2013). ACCIDENTAL CHILDREN POISONING WITH METHADONE: AN IRANIAN PEDIATRIC SECTIONAL STUDY. IRANIAN JOURNAL OF CHILD NEUROLOGY (IJCN), 7(4), 32-34. https://www.sid.ir/en/journal/ViewPaper.aspx?id=408924



Vancouver: Copy

JABBEHDARI SAYENA, FARNAGHI FARIBA, SEYED FAKHREDDIN SHARIATMADARI, JAFARI NARJES, FERESHTEH MEHREGAN FATEMEH, KARIMZADEH PARVANEH. ACCIDENTAL CHILDREN POISONING WITH METHADONE: AN IRANIAN PEDIATRIC SECTIONAL STUDY. IRANIAN JOURNAL OF CHILD NEUROLOGY (IJCN). 2013 [cited 2022July01];7(4):32-34. Available from: https://www.sid.ir/en/journal/ViewPaper.aspx?id=408924



IEEE: Copy

JABBEHDARI, S., FARNAGHI, F., SEYED FAKHREDDIN, S., JAFARI, N., FERESHTEH MEHREGAN, F., KARIMZADEH, P., 2013. ACCIDENTAL CHILDREN POISONING WITH METHADONE: AN IRANIAN PEDIATRIC SECTIONAL STUDY. IRANIAN JOURNAL OF CHILD NEUROLOGY (IJCN), [online] 7(4), pp.32-34. Available: https://www.sid.ir/en/journal/ViewPaper.aspx?id=408924.



 
  pdf-File
Yearly Visit 73
 
 
Latest on Blog
Enter SID Blog